Alert archive / Missouri / River Flood Watches in 2021

River Flood Watch 11, NWS Springfield, MO

July 15, 2021Vernon County, Missouri

NWS Springfield, MO issued this river flood watch at Jul 15, 2021, 8:27 AM CDT for Vernon County, Missouri. It took effect at Jul 17, 2021, 3:00 AM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Jul 15, 2021, 8:27 AM CDT (13:27 UTC)
In effect from
Jul 17, 2021, 3:00 AM CDT
Expired
Jul 16, 2021, 3:08 AM CDT
In force
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 102 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marmaton River near Nevada (NVDM7). The gauge peaked at 23.38 ft at Jul 17, 2021, 3:00 AM CDT.

actionminormoderate102007/1507/1607/17
Action stage
18 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

218 
WGUS63 KSGF 151327
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Springfield MO
827 AM CDT Thu Jul 15 2021

...The National Weather Service in Springfield MO has issued a Flood 
Watch for the following rivers in Missouri...

  Marmaton River near Nevada affecting Vernon County.

.Heavy rainfall is expected over the basin later today 
and tonight. This may lead to the river level rising 
above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the watch area, remain alert to possible flooding.

Additional information is available at www.weather.gov.


MOZ066-152130-
/O.NEW.KSGF.FL.A.0011.210717T0800Z-210720T0131Z/
/NVDM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
827 AM CDT Thu Jul 15 2021

The National Weather Service in Springfield has issued a

* Flood Watch for
  the Marmaton River near Nevada.
* From late Friday night to Monday evening.
* At 7:45 AM CDT Thursday the stage was 4.5 feet.
* Flood stage is 20.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Saturday morning.
* Impact...At 22.0 feet, flood waters impact the county road west of 
  Nevada at the gage site.


&&

LAT...LON 3789 9447 3794 9439 3797 9435 3799 9431
      3794 9432 3784 9440 3784 9452 3784 9461
      3787 9461

$$

MMT
3 follow-up statements
863 
WGUS63 KSGF 152117
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Springfield MO
417 PM CDT Thu Jul 15 2021

...The Flood Watch continues for the following rivers in Kansas and 
Missouri...

  Little Osage River at Fulton affecting Bourbon County.
  Little Osage River near Horton affecting Vernon County.
  Marmaton River near Nevada affecting Vernon County.

.Heavy rainfall is expected over the basin through early Friday. 
This may lead to the river level rising above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the watch area, remain alert to possible flooding.

Additional information is available at www.weather.gov.


KSZ073-161500-
/O.EXT.KSGF.FL.A.0013.210716T2304Z-210718T1500Z/
/FTNK1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
417 PM CDT Thu Jul 15 2021

The Flood Watch continues for
  the Little Osage River at Fulton.

* From Friday evening to late Sunday morning.
* At 2:15 PM CDT Thursday the stage was 4.7 feet.
* Flood stage is 22.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached tomorrow evening.
* Impact...At 22.0 feet, minor flooding begins at the gage site. 
  Flood waters mainly affect farmland along the Little Osage River 
  Basin between the gage site and Highway 31 west of Fulton.


&&

LAT...LON 3798 9462 3799 9466 3799 9471 3801 9474
      3801 9475 3803 9475 3802 9471 3801 9465
      3800 9462

$$

MOZ066-161500-
/O.EXT.KSGF.FL.A.0011.210717T0800Z-210718T1500Z/
/NVDM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
417 PM CDT Thu Jul 15 2021

The Flood Watch continues for
  the Marmaton River near Nevada.

* From late Friday night to late Sunday morning.
* At 7:45 AM CDT Thursday the stage was 4.5 feet.
* Flood stage is 20.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Saturday morning.
* Impact...At 22.0 feet, flood waters impact the county road west of 
  Nevada at the gage site.


&&

LAT...LON 3789 9447 3794 9439 3797 9435 3799 9431
      3794 9432 3784 9440 3784 9452 3784 9461
      3787 9461

$$

MOZ066-161500-
/O.EXT.KSGF.FL.A.0012.210717T1054Z-210718T1500Z/
/HTNM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
417 PM CDT Thu Jul 15 2021

The Flood Watch continues for
  the Little Osage River near Horton.

* From late Friday night to late Sunday morning.
* At 2:45 PM CDT Thursday the stage was 32.3 feet.
* Flood stage is 41.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Saturday morning.
* Impact...At 41.0 feet, minor flooding affects low lying areas near 
  the gage site and farmland along the river.


&&

LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
      3796 9444 3796 9451 3796 9458 3798 9462
      3800 9462 3800 9452

$$

MMT
601 
WGUS63 KSGF 152139
FFASGF

Flood Watch
National Weather Service Springfield MO
439 PM CDT Thu Jul 15 2021

...The Flood Watch continues for the following rivers in Missouri...

  Marmaton River near Nevada affecting Vernon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the watch area, remain alert to possible flooding.

Additional information is available at www.weather.gov.


MOZ066-161500-
/O.CON.KSGF.FL.A.0011.210717T0800Z-210718T1500Z/
/NVDM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
439 PM CDT Thu Jul 15 2021

The Flood Watch continues for
  the Marmaton River near Nevada.

* From late Friday night to late Sunday morning.
* At 7:45 AM CDT Thursday the stage was 4.5 feet.
* Flood stage is 20.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Saturday morning.
* Impact...At 22.0 feet, flood waters impact the county road west of 
  Nevada at the gage site.


&&

LAT...LON 3789 9447 3794 9439 3797 9435 3799 9431
      3794 9432 3784 9440 3784 9452 3784 9461
      3787 9461

$$

MMT
186 
WGUS63 KSGF 160808
FFASGF

Flood Watch
National Weather Service Springfield MO
308 AM CDT Fri Jul 16 2021

...The Flood Watch is cancelled for the following rivers in 
Missouri...

  Marmaton River near Nevada affecting Vernon County.

MOZ066-160915-
/O.CAN.KSGF.FL.A.0011.210717T0800Z-210716T0808Z/
/NVDM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
308 AM CDT Fri Jul 16 2021

The Flood Watch is cancelled for
  the Marmaton River near Nevada.

* At 2:45 AM CDT Friday the stage was 8.6 feet.
* Flood stage is 20.0 feet.
* Forecast...Flood stage may be reached this evening.


&&

LAT...LON 3789 9447 3794 9439 3797 9435 3799 9431
      3794 9432 3784 9440 3784 9452 3784 9461
      3787 9461

$$

EW

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood watch went out at Jul 15, 6:08 AM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 15, 6:08 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
608 AM CDT Thu Jul 15 2021

.SHORT TERM...(Today and tonight)
Issued at 303 AM CDT Thu Jul 15 2021

Convection was occurring from southwest Kansas into northern IL,
roughly along and ahead of a surface cold front. Mild and humid
air was south of the front across the forecast area with
temperatures in the low to mid 70s and dew points from the mid to
upper 60s. An upper level trough was located over the central high
plains.

The chance of strong/severe storms and excessive rain will be the
main forecast focus.

The morning should remain mostly dry across the area, with the
upper level trough shifting eastward into eastern KS by midday and
the bulk of the convection remaining north of the CWA. Some
showers/storms may clip our far northern CWA by late morning. As
the upper level trough and shortwave energy begin to spread into
the area during the afternoon, convection will begin to develop
further south into the area and eventually become more widespread
during the evening and overnight periods. There is a marginal risk
of severe storms mainly along and north of the I-44 corridor
within the forecast area. This will mainly occur during the late
afternoon into the evening hours when the best instability will
occur. 0-6km bulk shear values of 20 to 30 kts will be possible
from the late afternoon into the evening. The main risk with the
stronger storms will be with damaging wind gusts.

It looks like the most significant risk with the storms though
will be with the potential of excessive rainfall. PW values of
around 2" will spread into the area ahead of the shortwave and
front late this afternoon and tonight. Repeat heavy rainfall over
the same locations would probably lead to some localized excessive
rain and flooding tonight, mainly over our southeast KS counties
and part of west central into southwest MO.

.LONG TERM...(Friday through Wednesday)
Issued at 303 AM CDT Thu Jul 15 2021

The surface front will continue to shift east across the area on
Friday into Friday night with the chances of convection shifting
more eastward across the area. Drier air will move in behind the
upper level wave.

Another shortwave will track into the area late Saturday into
Saturday night and bring in the next area of showers and
thunderstorms, mainly across the southwest 1/2 of the CWA.

Drier conditions look more likely after the weekend with the
majority of the convection remaining south of the area and surface
high pressure moving into the area from the north.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 606 AM CDT Thu Jul 15 2021

For the 12z TAFS, convection was ongoing over east central KS into
northern MO. This will gradually shift south into the area this
afternoon and possibly affect the TAF sites by early evening. Will
see gusty surface winds ahead of the front already this morning,
which will continue through the afternoon. Convection this evening
will see some MVFR and possibly brief IFR with the stronger
storms.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from 4 PM CDT this afternoon through Friday
     afternoon for MOZ066-077-088-093-101.

KS...Flash Flood Watch from 4 PM CDT this afternoon through Friday
     afternoon for KSZ073-097-101.

&&

SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Lindenberg
Hazardous weather outlook, Jul 15, 4:06 AM CDT, 4 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
406 AM CDT Thu Jul 15 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160915-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
406 AM CDT Thu Jul 15 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Elevated lightning risk.
  Limited excessive heat risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

  Gusty winds of 25 to 30 mph will be possible today over parts
  of southeast Kansas and western Missouri.

  Heat index values in the mid to upper 90s will be possible
  across the area this afternoon.

  Some strong to possibly severe storms will be possible late
  this afternoon and evening, mainly along and north of the
  Interstate 44 corridor. Damaging wind gusts up to 60 mph will be
  the main severe weather risk.

  Very heavy rain will be possible with the thunderstorms this
  afternoon and tonight. Some thunderstorms will move across the
  same locations with the chance of excessive rain leading to
  flash flooding. A flash flood watch is in effect through Friday
  morning for part of southwest Missouri into southeast Kansas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

  Thunderstorm chances will continue across the area on Friday,
  with another round late Saturday into Saturday night.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 3:20 AM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 25 more34 hr
Jul 15, 2:55 PM CDTRiver Flood WatchSGFVernon5 days
Jul 15, 3:39 PM CDTSpecial Weather StatementSGFMorgan21 min

Nearby

River Flood Watches in Missouri, 2021Every river flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.